Alert archive / Florida / River Flood Warnings in 2015
River Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jan 4, 2015, 9:14 PM EST for Gadsden County, Leon County, Florida. It took effect at Jan 5, 2015, 7:00 PM EST. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2015, 9:14 PM EST (02:14 UTC)
- In effect from
- Jan 5, 2015, 7:00 PM EST
- Expired
- Jan 7, 2015, 1:00 PM EST
- In force
- 42 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 15 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ochlockonee River near Havana (US 27) (HVNF1). The gauge peaked at 25.14 ft at Jan 8, 2015, 1:00 PM EST.
- Action stage
- 20 ft
- Minor stage
- 26 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02329000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
714 WGUS42 KTAE 050214 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 914 PM EST SUN JAN 4 2015 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... OCHLOCKONEE RIVER NEAR HAVANA (US 27) AFFECTING GADSDEN AND LEON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC039-073-060214- /O.NEW.KTAE.FL.W.0001.150106T0000Z-150107T1800Z/ /HVNF1.1.ER.150106T0000Z.150106T1200Z.150107T1200Z.NO/ 914 PM EST SUN JAN 4 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE OCHLOCKONEE RIVER NEAR HAVANA (US 27). * FROM MONDAY EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM SUNDAY THE STAGE WAS 24.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 25.1 FEET BY TUESDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 25.0 FEET...THIS LEVEL IS CONSIDERED MINIMUM FLOOD STAGE. DOWNSTREAM FROM THE GAGE, A FEW HUNTING COTTAGES AND FISH CAMPS WILL BE AFFECTED. && LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436 $$
3 follow-up statements
463 WGUS82 KTAE 051419 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 919 AM EST MON JAN 5 2015 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... OCHLOCKONEE RIVER NEAR HAVANA (US 27) AFFECTING GADSDEN AND LEON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC039-073-061419- /O.EXT.KTAE.FL.W.0001.150106T1200Z-150107T1800Z/ /HVNF1.1.ER.150106T1200Z.150106T1200Z.150107T1200Z.NO/ 919 AM EST MON JAN 5 2015 THE FLOOD WARNING CONTINUES FOR THE OCHLOCKONEE RIVER NEAR HAVANA (US 27). * FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM MONDAY THE STAGE WAS 24.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 25.0 FEET...THIS LEVEL IS CONSIDERED MINIMUM FLOOD STAGE. DOWNSTREAM FROM THE GAGE, A FEW HUNTING COTTAGES AND FISH CAMPS WILL BE AFFECTED. && LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436 $$
835 WGUS82 KTAE 060249 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 949 PM EST MON JAN 5 2015 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN... GULF AND LIBERTY COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC013-037-045-077-070249- /O.EXT.KTAE.FL.W.0002.150106T1630Z-150111T0000Z/ /BLOF1.1.ER.150106T1630Z.150107T1200Z.150110T1800Z.NO/ 849 PM CST MON JAN 5 2015 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN. * FROM TUESDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM MONDAY THE STAGE WAS 13.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 15.5 FEET BY WEDNESDAY EARLY AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. * IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF THE BANK AT THE MARINA. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
373 WGUS82 KTAE 061444 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 944 AM EST TUE JAN 6 2015 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... OCHLOCKONEE RIVER NEAR HAVANA (US 27) AFFECTING GADSDEN AND LEON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC039-073-061514- /O.CAN.KTAE.FL.W.0001.000000T0000Z-150107T1800Z/ /HVNF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 944 AM EST TUE JAN 6 2015 THE FLOOD WARNING IS CANCELLED FOR THE OCHLOCKONEE RIVER NEAR HAVANA (US 27). * AT 9:15 AM TUESDAY THE STAGE WAS 24.6 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.9 FEET FRIDAY EARLY AFTERNOON. * IMPACT...AT 25.0 FEET...THIS LEVEL IS CONSIDERED MINIMUM FLOOD STAGE. && LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 4, 7:35 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 4, 7:35 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
735 PM EST Sun Jan 4 2015
.Near Term [Through Tonight]...
The cold front was roughly on a line from just west of Valdosta
to near Apalachicola at 00z. Patchy light rain with a showers were
along and out ahead of the front. Current trends show the front
should be south and east of Dixie County around 06z and will adjust
PoPs accordingly. A cooler drier airmass will continue to filter
into the region overnight, with lows ranging from the upper 30s in
SE Alabama to the upper 40s in the southeastern Big Bend.
.Short Term [Monday Through Tuesday Night]...
Seasonably cool and dry weather is on tap for Monday and Tuesday
as surface high pressure tracks eastward to the north of the
region. Expect highs in the upper 50s to lower 60s on Monday
before warming back to the mid to upper 60s on Tuesday.
Temperatures will be cool Monday night, with a light freeze
possible in the Panhandle and SE Alabama, warming to upper 30s to
lower 40s for Wednesday morning.
.Long Term [Wednesday Through Sunday]...
Guidance remains in good agreement on sending a significant arctic
airmass into the lower 48 this week. Arctic front is progged to
reach the northeastern Gulf Coast late on Wednesday, with strong
cold air advection Wednesday night. A hard freeze is expected for
most areas by Thursday morning, with high temperatures on Thursday
only reaching the upper 30s and lower 40s. As the high builds over
the area Thursday night, expect to see another widespread hard
freeze with lows in the lower 20s. The airmass will begin to
modify and warm by Friday, with the next chance of rain moving in
next weekend.
&&
.Aviation...
[Through 00Z Tuesday] With the drier air overspreading the region
from west to east this evening and overnight we will see significant
improvement in cigs and vsbys. MVFR/IFR cigs will continue at TLH
until around 02z and around 03z at VLD. After 03Z the front should
have moved through the area and all terminals will be VFR.
&&
.Marine...
Offshore flow will increase to Small Craft Advisory levels this
evening in the wake of a cold front. Winds and seas will diminish
Monday afternoon and remain low through Tuesday. Another strong
cold front will cross the waters on Wednesday, with strong
offshore developing in its wake. Gale conditions are possible
Wednesday night into Thursday with conditions improving by Friday.
&&
.Fire Weather...
A drier airmass will arrive on Monday with an even drier airmass
later this week. Minimum relative humidities are expected to
remain above Red Flag criteria at least through Wednesday.
&&
.Hydrology...
Most of the area saw 1 to 2 inches of rain today. The Ochlockonee
River at Havana is forecast to reach minor flood stage overnight.
The Ochlockonee at Concord will get close but is not forecast to
reach minor flood stage at this time. Additional rainfall is not
expected over the next several days.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 45 60 34 67 39 / 20 0 0 0 0
Panama City 45 59 41 65 45 / 10 0 0 0 0
Dothan 39 55 34 63 37 / 10 0 0 0 0
Albany 40 58 31 64 35 / 10 0 0 0 0
Valdosta 44 59 36 65 39 / 40 0 0 0 0
Cross City 50 64 40 69 44 / 60 0 0 0 0
Apalachicola 48 59 42 65 46 / 20 0 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...RIP CURRENT RISK until 10 PM EST /9 PM CST/ this evening for
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 10 PM this evening to 1 PM EST Monday
for Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
NEAR TERM...BARRY
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...BARRY
MARINE...CAMP
FIRE WEATHER...BARRY
HYDROLOGY...WESTONIn the hours before
Local storm report, Jan 4, 3:37 PM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TORNADO PINCKARD 31.31N 85.55W
01/04/2015 F0 DALE AL EMERGENCY MNGR
DAMAGE TO STRUCTURES NEAR COUNTY ROAD 55 AND COUNTY ROAD
9.
0730 AM TORNADO MIDLAND CITY 31.32N 85.49W
01/04/2015 F0 DALE AL EMERGENCY MNGR
DAMAGE TO BASEBALL FIELDS AT DALE COUNTY HIGH SCHOOL.
&&
GODSEYLocal storm report, Jan 4, 5:09 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM TSTM WND DMG WICKSBURG 31.21N 85.62W
01/04/2015 HOUSTON AL BROADCAST MEDIA
TREE DOWN AND POOL ENCLOSURE RIPPED OFF ON HWY 123N
0728 AM TORNADO PINCKARD 31.31N 85.55W
01/04/2015 F0 DALE AL EMERGENCY MNGR
DAMAGE TO STRUCTURES NEAR COUNTY ROAD 55 AND COUNTY ROAD
9.
0730 AM TSTM WND DMG PINCKARD 31.31N 85.55W
01/04/2015 DALE AL BROADCAST MEDIA
TREES DOWN CLOSE TO THE FIRE DEPARTMENT NEAR PINCKARD.
0730 AM TORNADO MIDLAND CITY 31.32N 85.49W
01/04/2015 F0 DALE AL EMERGENCY MNGR
DAMAGE TO BASEBALL FIELDS AT DALE COUNTY HIGH SCHOOL.
0810 AM TSTM WND DMG HEADLAND 31.35N 85.34W
01/04/2015 HENRY AL BROADCAST MEDIA
TREES DOWN ON COUNTY ROAD 99.
0839 AM TSTM WND DMG 4 E FORT GAINES-CLAY AI 31.64N 84.97W
01/04/2015 CLAY GA PUBLIC
TREE DOWN ON HIGHWAY 37
0855 AM TSTM WND DMG 2 NE BELLVILLE 31.62N 84.88W
01/04/2015 CLAY GA BROADCAST MEDIA
LARGE TREE UPROOTED NEAR VILULAH CHURCH NEAR THE
RANDOLPH/CLAY COUNTY LINE.
1047 AM TSTM WND DMG 4 SSE CAMILLA 31.17N 84.19W
01/04/2015 MITCHELL GA 911 CALL CENTER
ROOF BLOWN OFF A HOUSE AND CAMPER FLIPPED OVER.
1056 AM TSTM WND DMG 5 SSW DOERUN 31.25N 83.95W
01/04/2015 COLQUITT GA TRAINED SPOTTER
SEVERAL TREES DOWN AT FUNSTON SALE CITY RD AND WILKES RD.
1105 AM TSTM WND DMG MOULTRIE 31.18N 83.79W
01/04/2015 COLQUITT GA 911 CALL CENTER
POWERLINE DOWN ON NW 3RD STREET.
1128 AM TSTM WND DMG 2 WNW OMEGA 31.35N 83.62W
01/04/2015 TIFT GA EMERGENCY MNGR
SEVERAL TREES DOWN ON POWELL ROAD.
1140 AM TSTM WND DMG 1 E BROOKFIELD 31.42N 83.37W
01/04/2015 TIFT GA PUBLIC
PINE TREE SNAPPED ALONG HIGHWAY 82.
1140 AM TSTM WND DMG BROOKFIELD 31.42N 83.39W
01/04/2015 TIFT GA EMERGENCY MNGR
DAMAGE TO A CHURCH, STEEPLE BLOWN OFF.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 11:54 AM EST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 61 hr |
Nearby
River Flood Warnings in Florida, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.